What Caused This Wide-Complex Tachycardia?

Angela Tsiperfal, MS, RN; Christine Thompson, MS, RN, CCRN

Disclosures

Prog Cardiovasc Nurs. 2003;18(4) 

In This Article

Introduction

A 67-year-old patient noted some lightheadedness on the morning of admission and was not able to feel his pulse. He had a history of paroxysmal atrial fibrillation and was taking Tambocor (3M Pharmaceuticals, St. Paul, MN) and Coumadin (Bristol-Myers Squibb, New York, NY). His other medical history was remarkable for gout and diabetes. He presented to urgent care and was found to be in wide complex tachycardia at the rate of about 200 bpm (Figure 1). The patient was given diltiazem intravenously and converted to atrial flutter with ventricular resonse rate of 75-100 bpm (Figure 2).

Initial electrocardiogram

Electrocardiogram taken after administration of diltiazem

Comments

3090D553-9492-4563-8681-AD288FA52ACE

processing....